Alert archive / Indiana / Flood Watches in 2009
Flood Watch 2, NWS Indianapolis, IN
NWS Indianapolis, IN issued this flood watch at May 13, 2009, 3:31 PM EDT for 30 counties in Indiana. It took effect at May 13, 2009, 4:00 PM EDT. It was in force for 14 hr.
The area
The counties it named.
The facts
- Issued
- May 13, 2009, 3:31 PM EDT (19:31 UTC)
- In effect from
- May 13, 2009, 4:00 PM EDT
- Expired
- May 14, 2009, 6:27 AM EDT
- In force
- 14 hr
- Issued by
- NWS Indianapolis, IN
- Flood severity
- None
All 30 counties
Boone County, IN, Carroll County, IN, Clay County, IN, Clinton County, IN, Daviess County, IN, Delaware County, IN, Fountain County, IN, Greene County, IN, Hamilton County, IN, Hancock County, IN, Hendricks County, IN, Howard County, IN, Johnson County, IN, Knox County, IN, Madison County, IN, Marion County, IN, Martin County, IN, Monroe County, IN, Montgomery County, IN, Morgan County, IN, Owen County, IN, Parke County, IN, Putnam County, IN, Randolph County, IN, Sullivan County, IN, Tippecanoe County, IN, Tipton County, IN, Vermillion County, IN, Vigo County, IN, Warren County, IN
The radar
The Indianapolis radar (KIND), 28 km from the middle of the area, began a volume at 19:32 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Lincoln, IL (KILX), launched 12:00Z, 7.5 hours before the alert went out and 176 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 36 J/kg
- Mixed-layer CIN
- -314 J/kg
- Mixed-layer LCL
- 538 m above ground
- 0-6 km bulk shear
- 41 kt
- 0-1 km storm-relative helicity
- 586 m²/s²
- 0-3 km storm-relative helicity
- 759 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.4
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS63 KIND 131931 FFAIND URGENT - IMMEDIATE BROADCAST REQUESTED FLOOD WATCH NATIONAL WEATHER SERVICE INDIANAPOLIS IN 331 PM EDT WED MAY 13 2009 .HEAVY RAIN HAS FALLEN ACROSS MUCH OF CENTRAL INDIANA TODAY. A COLD FRONT WILL BRING ANOTHER ROUND OF SHOWERS AND THUNDERSTORMS AFTER MIDNIGHT TONIGHT. TOTAL RAINFALL AMOUNTS OF 3 TO 4 INCHES WILL BE POSSIBLE IN PORTIONS OF THE WATCH AREA BY THURSDAY MORNING. INZ021-028>031-035>048-051>055-060>062-067>069-140345- /O.NEW.KIND.FA.A.0002.090513T2000Z-090514T1100Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ CARROLL-WARREN-TIPPECANOE-CLINTON-HOWARD-FOUNTAIN-MONTGOMERY- BOONE-TIPTON-HAMILTON-MADISON-DELAWARE-RANDOLPH-VERMILLION-PARKE- PUTNAM-HENDRICKS-MARION-HANCOCK-VIGO-CLAY-OWEN-MORGAN-JOHNSON- SULLIVAN-GREENE-MONROE-KNOX-DAVIESS-MARTIN- INCLUDING THE CITIES OF...LAFAYETTE...FRANKFORT...KOKOMO... CRAWFORDSVILLE...ANDERSON...MUNCIE...INDIANAPOLIS...TERRE HAUTE... BLOOMINGTON...VINCENNES 331 PM EDT WED MAY 13 2009 ...FLOOD WATCH IN EFFECT THROUGH THURSDAY MORNING... THE NATIONAL WEATHER SERVICE IN INDIANAPOLIS HAS ISSUED A * FLOOD WATCH FOR A PORTION OF INDIANA...INCLUDING THE FOLLOWING AREAS...BOONE...CARROLL...CLAY...CLINTON...DAVIESS... DELAWARE...FOUNTAIN...GREENE...HAMILTON...HANCOCK... HENDRICKS...HOWARD...JOHNSON...KNOX...MADISON...MARION... MARTIN...MONROE...MONTGOMERY...MORGAN...OWEN...PARKE... PUTNAM...RANDOLPH...SULLIVAN...TIPPECANOE...TIPTON... VERMILLION...VIGO AND WARREN. * THROUGH THURSDAY MORNING * ADDITIONAL HEAVY RAIN WILL BRING STORM TOTAL RAINFALL OF 3 TO 4 INCHES BY THURSDAY MORNING. * EXTENSIVE FLOODING OF LOW LYING AREAS...RIVERS AND STREAMS IS LIKELY TONIGHT THROUGH THURSDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLOOD WATCH MEANS THERE IS A POTENTIAL FOR FLOODING BASED ON CURRENT FORECASTS. YOU SHOULD MONITOR LATER FORECASTS AND BE ALERT FOR POSSIBLE FLOOD WARNINGS. THOSE LIVING IN AREAS PRONE TO FLOODING SHOULD BE PREPARED TO TAKE ACTION SHOULD FLOODING DEVELOP. && $$ SALLY
3 follow-up statements
000 WGUS63 KIND 140148 AAA FFAIND URGENT - IMMEDIATE BROADCAST REQUESTED FLOOD WATCH...UPDATED NATIONAL WEATHER SERVICE INDIANAPOLIS IN 948 PM EDT WED MAY 13 2009 .HEAVY RAIN HAS FALLEN ACROSS MUCH OF CENTRAL INDIANA TODAY. A COLD FRONT WILL BRING ANOTHER ROUND OF SHOWERS AND THUNDERSTORMS AFTER MIDNIGHT TONIGHT. TOTAL RAINFALL AMOUNTS OF 3 TO 4 INCHES WILL BE POSSIBLE IN PORTIONS OF THE WATCH AREA BY THURSDAY MORNING. INZ021-028>031-035>048-051>055-060>062-067>069-141000- /O.EXT.KIND.FA.A.0002.000000T0000Z-090514T1100Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ CARROLL-WARREN-TIPPECANOE-CLINTON-HOWARD-FOUNTAIN-MONTGOMERY- BOONE-TIPTON-HAMILTON-MADISON-DELAWARE-RANDOLPH-VERMILLION-PARKE- PUTNAM-HENDRICKS-MARION-HANCOCK-VIGO-CLAY-OWEN-MORGAN-JOHNSON- SULLIVAN-GREENE-MONROE-KNOX-DAVIESS-MARTIN- INCLUDING THE CITIES OF...LAFAYETTE...FRANKFORT...KOKOMO... CRAWFORDSVILLE...ANDERSON...MUNCIE...INDIANAPOLIS...TERRE HAUTE... BLOOMINGTON...VINCENNES 948 PM EDT WED MAY 13 2009 ...FLOOD WATCH NOW IN EFFECT UNTIL 7 AM EDT THURSDAY... THE FLOOD WATCH IS NOW IN EFFECT FOR * A PORTION OF INDIANA...INCLUDING THE FOLLOWING AREAS...BOONE... CARROLL...CLAY...CLINTON...DAVIESS...DELAWARE...FOUNTAIN... GREENE...HAMILTON...HANCOCK...HENDRICKS...HOWARD...JOHNSON... KNOX...MADISON...MARION...MARTIN...MONROE...MONTGOMERY... MORGAN...OWEN...PARKE...PUTNAM...RANDOLPH...SULLIVAN... TIPPECANOE...TIPTON...VERMILLION...VIGO AND WARREN. * UNTIL 7 AM EDT THURSDAY * ADDITIONAL HEAVY RAIN LATE TONIGHT WILL BRING STORM TOTAL RAINFALL OF 3 TO 4 INCHES BY THURSDAY MORNING IN SOME SPOTS. * EXTENSIVE FLOODING OF LOW LYING AREAS...RIVERS AND STREAMS IS LIKELY TONIGHT THROUGH THURSDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLOOD WATCH MEANS THERE IS A POTENTIAL FOR FLOODING BASED ON CURRENT FORECASTS. YOU SHOULD MONITOR LATER FORECASTS AND BE ALERT FOR POSSIBLE FLOOD WARNINGS. THOSE LIVING IN AREAS PRONE TO FLOODING SHOULD BE PREPARED TO TAKE ACTION SHOULD FLOODING DEVELOP. && $$
000 WGUS63 KIND 140809 FFAIND FLOOD WATCH NATIONAL WEATHER SERVICE INDIANAPOLIS IN 409 AM EDT THU MAY 14 2009 .HEAVY RAIN CONTINUES ACROSS CENTRAL INDIANA THIS MORNING. ADDITIONAL RAINFALL THROUGH 7 AM OF UP TO 2 INCHES IS POSSIBLE IN SOME ISOLATED SPOTS. INZ021-028>031-035>048-051>055-060>062-067>069-141100- /O.CON.KIND.FA.A.0002.000000T0000Z-090514T1100Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ CARROLL-WARREN-TIPPECANOE-CLINTON-HOWARD-FOUNTAIN-MONTGOMERY- BOONE-TIPTON-HAMILTON-MADISON-DELAWARE-RANDOLPH-VERMILLION-PARKE- PUTNAM-HENDRICKS-MARION-HANCOCK-VIGO-CLAY-OWEN-MORGAN-JOHNSON- SULLIVAN-GREENE-MONROE-KNOX-DAVIESS-MARTIN- INCLUDING THE CITIES OF...LAFAYETTE...FRANKFORT...KOKOMO... CRAWFORDSVILLE...ANDERSON...MUNCIE...INDIANAPOLIS...TERRE HAUTE... BLOOMINGTON...VINCENNES 409 AM EDT THU MAY 14 2009 ...FLOOD WATCH REMAINS IN EFFECT UNTIL 7 AM EDT THIS MORNING... THE FLOOD WATCH CONTINUES FOR * A PORTION OF INDIANA...INCLUDING THE FOLLOWING AREAS...BOONE... CARROLL...CLAY...CLINTON...DAVIESS...DELAWARE...FOUNTAIN... GREENE...HAMILTON...HANCOCK...HENDRICKS...HOWARD...JOHNSON... KNOX...MADISON...MARION...MARTIN...MONROE...MONTGOMERY... MORGAN...OWEN...PARKE...PUTNAM...RANDOLPH...SULLIVAN... TIPPECANOE...TIPTON...VERMILLION...VIGO AND WARREN. * UNTIL 7 AM EDT THIS MORNING * ADDITIONAL HEAVY RAIN LATE TONIGHT WILL BRING STORM TOTAL RAINFALL OF 3 TO 4 INCHES THIS MORNING IN SOME SPOTS. * EXTENSIVE FLOODING OF LOW LYING AREAS...RIVERS AND STREAMS IS LIKELY TONIGHT THROUGH THURSDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLOOD WATCH MEANS THERE IS A POTENTIAL FOR FLOODING BASED ON CURRENT FORECASTS. YOU SHOULD MONITOR LATER FORECASTS AND BE ALERT FOR POSSIBLE FLOOD WARNINGS. THOSE LIVING IN AREAS PRONE TO FLOODING SHOULD BE PREPARED TO TAKE ACTION SHOULD FLOODING DEVELOP. && $$ JOHNSON
000 WGUS63 KIND 141027 FFAIND FLOOD WATCH NATIONAL WEATHER SERVICE INDIANAPOLIS IN 627 AM EDT THU MAY 14 2009 ...THE FLOOD WATCH HAS BEEN CANCELED... INZ021-028>031-035>048-051>055-060>062-067>069-141130- /O.CAN.KIND.FA.A.0002.000000T0000Z-090514T1100Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ CARROLL-WARREN-TIPPECANOE-CLINTON-HOWARD-FOUNTAIN-MONTGOMERY- BOONE-TIPTON-HAMILTON-MADISON-DELAWARE-RANDOLPH-VERMILLION-PARKE- PUTNAM-HENDRICKS-MARION-HANCOCK-VIGO-CLAY-OWEN-MORGAN-JOHNSON- SULLIVAN-GREENE-MONROE-KNOX-DAVIESS-MARTIN- INCLUDING THE CITIES OF...LAFAYETTE...FRANKFORT...KOKOMO... CRAWFORDSVILLE...ANDERSON...MUNCIE...INDIANAPOLIS...TERRE HAUTE... BLOOMINGTON...VINCENNES 627 AM EDT THU MAY 14 2009 ...FLOOD WATCH IS CANCELLED... THE FLOOD WATCH FOR A PORTION OF INDIANA HAS BEEN CANCELLED. FLOOD WARNINGS ARE IN EFFECT ACROSS PORTIONS OF THE AREA AND THESE WILL REPLACE THE FLOOD WATCH. $$
What forecasters said that day
The local office's own words before this flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Indianapolis, IN wrote its last area forecast discussion before this flood watch went out at May 13, 3:19 PM EDT, 12 minutes earlier.
Area forecast discussion, May 13, 3:19 PM EDT, 12 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE INDIANAPOLIS IN 319 PM EDT WED MAY 13 2009 .SHORT TERM... MAIN FORECAST ISSUE IN THE SHORT TERM...IS POSSIBLE FLOODING WITH MORE HEAVY RAIN EXPECTED LATER TONIGHT. ALSO SEVERE WEATHER MAY BE A CONCERN LATER TONIGHT. SURFACE ANALYSIS SHOWED HIGH PRESSURE ALONG THE MID ATLANTIC COAST AND A COLD FRONT FROM EASTERN MINNESOTA TO THE CENTRAL PLAINS. A MCC CURRENTLY MOVING ACROSS OUR AREA. THIS HAS LEFT A OUTFLOW BOUNDARY ACROSS OUR SOUTHERN FORECAST AREA INTO CENTRAL MISSOURI. PRESENT RADAR LOOPS INDICATE THE CURRENT MCC WILL BE MOVING OUT OF OUR AREA IN ABOUT 4 HOURS AND NAM/GFS AND RUC INDICATE THERE COULD BE A LULL IN THE PRECIP THIS EVENING. THUNDERSTORMS ARE FIRING ACROSS SOUTHERN MISSOURI AND THIS BEARS WATCHING. FOR THE MOMENT WILL GO WITH MODELS FOR CENTRAL AND SE SECTIONS AND ONLY INDICATE A CHANCE OF THUNDERSTORMS THERE THIS EVENING WITH HEAVY RAIN LATE TONIGHT. PRECIPITABLE WATER TO OUR WEST AROUND 2 INCHES AND MODELS GIVE QPF UP TO 3 INCHES OVERNIGHT. OUR WEST CENTRAL HAS ALREADY HAD UP TO 2 INCHES SO FAR TODAY. WILL ISSUE A FLOOD WATCH THROUGH TONIGHT OVER ALL BUT OUR FAR SE. CONVECTION WILL INCREASE OVERNIGHT AS COLD FRONT APPROACHES. GFS MU CAPES ARE UP TO 2000 J/KG ACROSS OUR WEST AND NW TONIGHT. NAM INCREASES 850 MB WINDS TO 60 KNOTS AHEAD OF COLD FRONT LATE TONIGHT. THUS SPC SLIGHT RISK OF SEVERE WEATHER STILL POSSIBLE LATER TONIGHT. COLD FRONT MOVES ACROSS OUR AREA THURSDAY MORNING AND WILL END CHANCES OF PRECIP FROM NW BY MIDDAY. && .LONG TERM... FORECAST FOCUS IN THE LONG TERM WL BE POPS FRI-SAT. THU NT...WITH FNT STALLED NR THE OH RVR WL KEEP CHC POPS IN THE FAR S. FRI...FNT MEANDERS BACK N ACRS THE AREA AND INSTABILITY INCREASES. NO GREAT FORCING MECHANISM THOUGH...JUST SOME WEAK ISENTROPIC LIFT EARLY AND THEN ANY DIURNAL HEATING IF THE SUN CAN ACTUALLY BREAK OUT WHICH IS NOT A GIVEN. LLJET REMAINS WELL WEST OF THE AREA AS DO GOOD DYNAMICS. CURRENTLY NOT OVERLY EXCITED ABOUT SVR POTENTIAL BUT WL HAVE TO WAIT AND SEE NEXT SET OF MODEL RUNS. FRI NT-SAT NT...S/W AND COLD FNT MV THRU THE FA. DIFFERENCE IN TIMING OF COLD FROPA WITH GFS ABOUT 6 HOURS OR SO FASTER THAN THE NAM AND HAVING IT MOSTLY THRU BY 12Z. NAM SEEMS TO HAVE SUPPORT OF 0Z ECMWF AND GFSENS BUT GFS HAS SUPPORT OF SREF. HPC SUGGESTS LARGER CONSENSUS AROUND NAM. WITH ALL THIS IN MIND WL LEAN TOWARD NAM AND FCST SIMILAR TO PREVIOUS ISSUANCE WITH HIGH CHC POPS FRI NT...LIKELY POPS SAT AND CHC SE TO SLT CHC NW SAT NT. FOR TEMPS THUR THRU FRI NT GUIDANCE IN GOOD AGREEMENT SO USED A MAV/MET AVERAGE. EXTENDED...LOOKS DRY AS BROAD HIGH PRESSURE SETTLES IN OVER THE AREA AFTER COLD FROPA SATURDAY. COOLER TEMPS /HIGHS IN THE 60S AND LOWS IN THE 40S/ SAT NT THRU MON AS BACK SIDE OF UPR LVL TROF KEEPS COOLER H8 TEMPS OVR THE AREA. STUCK WITH HPC GUIDANCE. && .AVIATION...DISCUSSION FOR THE 18Z TAFS A LARGE COMPLEX OF THUNDERSTORMS ACROSS CENTRAL INDIANA AND EASTERN ILLINOIS WILL CONTINUE ACROSS THE TAF SITES FOR ANOTHER 2 TO 4 HOURS. THERE IS ANOTHER COMPLEX OF THUNDERSTORMS OVER NE MISSOURI AND THIS WILL PROBABLY STAY TO OUR NORTHWEST AS IT MOVES NE. MODELS INDICATE THERE COULD BE A LULL IN THUNDERSTORMS FOR SEVERAL HOURS ONCE THE CURRENT BATCH MOVES THROUGH. WILL FORECAST IT THAT WAY AND BRING NUMEROUS THUNDERSTORMS BACK ACROSS THE TAF SITES FOR SEVERAL HOURS AS COLD FRONT PUSHES THROUGH. THERE COULD BE PERIODS OF IFR DURING THE CURRENT GROUP OF THUNDERSTORMS AND THE NEXT ROUND WHICH WOULD PROBABLY BE LATER TONIGHT. VFR CONDITIONS WILL SPREAD SE ACROSS CENTRAL INDIANA TAF SITES THURSDAY MORNING AFTER COLD FRONT MOVES THROUGH. WIND GUSTS APPROACHING 30 KNOTS POSSIBLE LATE TODAY AND THIS EVENING AS A STRONG S/SW GRADIENT IS OCCURRING AHEAD OF THE COLD FRONT. && .IND WATCHES/WARNINGS/ADVISORIES... FLOOD WATCH THROUGH THURSDAY MORNING FOR INZ021-028>031-035>048- 051>055-060>062-067>069. && AVIATION/SHORT TERM...JH LONG TERM...CP
Hazardous weather outlook, May 13, 8:54 AM EDT, 6 hours 37 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE INDIANAPOLIS IN 854 AM EDT WED MAY 13 2009 INZ021-030-031-036>042-045>049-054>057-062>065-069-070-072-141300- CARROLL-CLINTON-HOWARD-MONTGOMERY-BOONE-TIPTON-HAMILTON-MADISON- DELAWARE-RANDOLPH-PUTNAM-HENDRICKS-MARION-HANCOCK-HENRY-MORGAN- JOHNSON-SHELBY-RUSH-MONROE-BROWN-BARTHOLOMEW-DECATUR-MARTIN- LAWRENCE-JENNINGS- 854 AM EDT WED MAY 13 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL INDIANA. .DAY ONE...TODAY AND TONIGHT. THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS ACROSS CENTRAL INDIANA ALONG AND WEST OF A LINE FROM MUNCIE TO SEYMOUR. THE GREATEST THREAT OF SEVERE WEATHER WILL BE IN WEST CENTRAL INDIANA IN THE WABASH VALLEY. THERE WILL BE THUNDERSTORMS ONGOING ACROSS THE AREA THIS MORNING. THESE STORMS ARE NOT EXPECTED TO BE SEVERE...WITH CLOUD TO GROUND LIGHTNING THE MAIN HAZARD. LATER THIS AFTERNOON AND INTO THE EVENING...SCATTERED THUNDERSTORMS WILL DEVELOP ACROSS CENTRAL INDIANA AFTER 4 PM. STORMS WILL BE MOST LIKELY IN WESTERN PORTIONS OF CENTRAL INDIANA. ISOLATED SEVERE THUNDERSTORMS ARE POSSIBLE WITH LARGE HAIL...DAMAGING WINDS...AND ISOLATED TORNADOES AS THREATS. AFTER MIDNIGHT...AN APPROACHING STRONG COLD FRONT WILL ALLOW FOR THE POSSIBLE DEVELOPMENT OF ORGANIZED SEVERE WEATHER ACROSS CENTRAL INDIANA. DAMAGING WINDS...LARGE HAIL...FREQUENT CLOUD TO GROUND LIGHTNING...AND HEAVY RAIN WILL BE THE PRIMARY THREATS. ISOLATED TORNADOES ARE ALSO POSSIBLE. THE SEVERE THREAT WILL DIMINISH TOWARDS DAYBREAK THURSDAY. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. THUNDERSTORMS WILL CONTINUE TO BE ONGOING THURSDAY MORNING BUT ARE EXPECTED TO DIMINISH BEFORE NOON. SEVERE WEATHER IS NOT EXPECTED THURSDAY MORNING. ADDITIONAL THUNDERSTORMS ARE POSSIBLE FRIDAY THROUGH SATURDAY NIGHT. AT THIS TIME THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS FOR CENTRAL INDIANA ON FRIDAY. LIGHTNING IS A THREAT WITH ANY THUNDERSTORM. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED LATE THIS AFTERNOON AND TONIGHT. && MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION CAN BE FOUND...AT HTTP://WEATHER.GOV/IND (ALL LOWERCASE) INZ028-029-035-043-044-051>053-060-061-067-068-071-141300- WARREN-TIPPECANOE-FOUNTAIN-VERMILLION-PARKE-VIGO-CLAY-OWEN- SULLIVAN-GREENE-KNOX-DAVIESS-JACKSON- 854 AM EDT WED MAY 13 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL INDIANA. .DAY ONE...TODAY AND TONIGHT. THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS ACROSS CENTRAL INDIANA ALONG AND WEST OF A LINE FROM MUNCIE TO SEYMOUR. THE GREATEST THREAT OF SEVERE WEATHER WILL BE IN WEST CENTRAL INDIANA IN THE WABASH VALLEY. THERE WILL BE THUNDERSTORMS ONGOING ACROSS THE AREA THIS MORNING. THESE STORMS ARE NOT EXPECTED TO BE SEVERE...WITH CLOUD TO GROUND LIGHTNING THE MAIN HAZARD. LATER THIS AFTERNOON AND INTO THE EVENING...SCATTERED THUNDERSTORMS WILL DEVELOP ACROSS CENTRAL INDIANA AFTER 4 PM. STORMS WILL BE MOST LIKELY IN WESTERN PORTIONS OF CENTRAL INDIANA. ISOLATED SEVERE THUNDERSTORMS ARE POSSIBLE WITH LARGE HAIL...DAMAGING WINDS...AND ISOLATED TORNADOES AS THREATS. AFTER MIDNIGHT...AN APPROACHING STRONG COLD FRONT WILL ALLOW FOR THE POSSIBLE DEVELOPMENT OF ORGANIZED SEVERE WEATHER ACROSS CENTRAL INDIANA. DAMAGING WINDS...LARGE HAIL...FREQUENT CLOUD TO GROUND LIGHTNING...AND HEAVY RAIN WILL BE THE PRIMARY THREATS. ISOLATED TORNADOES ARE ALSO POSSIBLE. THE SEVERE THREAT WILL DIMINISH TOWARDS DAYBREAK THURSDAY. LOWLAND FLOODING WILL CONTINUE ALONG PORTIONS OF THE WABASH RIVER. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. THUNDERSTORMS WILL CONTINUE TO BE ONGOING THURSDAY MORNING BUT ARE EXPECTED TO DIMINISH BEFORE NOON. SEVERE WEATHER IS NOT EXPECTED THURSDAY MORNING. ADDITIONAL THUNDERSTORMS ARE POSSIBLE FRIDAY THROUGH SATURDAY NIGHT. AT THIS TIME THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS FOR CENTRAL INDIANA ON FRIDAY. LIGHTNING IS A THREAT WITH ANY THUNDERSTORM. LOWLAND FLOODING WILL CONTINUE ALONG PORTIONS OF THE WABASH RIVER. LOWLAND FLOODING IS EXPECTED TO DEVELOP ALONG SOUTHERN PORTIONS OF BOTH THE EAST FORK WHITE AND THE WHITE RIVER. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED LATE THIS AFTERNOON AND TONIGHT. && MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION CAN BE FOUND...AT HTTP://WEATHER.GOV/IND (ALL LOWERCASE)
In the hours before
Special weather statement, May 13, 11:49 AM EDT, 3 hours 42 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE INDIANAPOLIS IN 1149 AM EDT WED MAY 13 2009 INZ053-061-062-131615- GREENE-MONROE-OWEN- 1149 AM EDT WED MAY 13 2009 ...STRONG THUNDERSTORM ADVISORY FOR EASTERN GREENE...MONROE AND SOUTHERN OWEN COUNTIES UNTIL 1215 PM EDT... AT 1146 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM. THIS STORM WAS LOCATED NEAR BLOOMFIELD...OR 22 MILES SOUTHWEST OF BLOOMINGTON...AND MOVING EAST AT 25 MPH. PENNY SIZE HAIL IS EXPECTED WITH THIS STORM. * OTHER LOCATIONS IN THE ADVISORY AREA INCLUDE BUT ARE NOT LIMITED TO SOLSBERRY...WHITEHALL...UNIONVILLE...SMITHVILLE...INDIANA UNIVERSITY...HARRODSBURG AND FAIRFAX STATE RECREATION AREA CP
The office that day
Everything else NWS Indianapolis, IN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 13, 10:24 AM EDT | River Flood Warning | IND | Jackson, Lawrence, Washington | 7 days |
| May 13, 10:24 AM EDT | River Flood Warning | IND | Greene, Owen | 6 days |
| May 13, 10:24 AM EDT | River Flood Warning | IND | Daviess, Greene, Knox | 8 days |
| May 13, 10:24 AM EDT | River Flood Warning | IND | Daviess, Greene, Knox | 8 days |
| May 13, 10:24 AM EDT | River Flood Warning | IND | Daviess, Gibson, Knox, Pike | 9 days |
| May 13, 10:24 AM EDT | River Flood Warning | IND | Fountain, Parke, Tippecanoe, Vermillion, Warren | 8 days |
| May 13, 10:24 AM EDT | River Flood Warning | IND | Fountain, Parke, Vermillion, Warren | 9 days |
| May 13, 10:24 AM EDT | River Flood Warning | IND | Parke, Vermillion, Vigo | 11 days |
| May 13, 10:24 AM EDT | River Flood Warning | IND | Parke, Vermillion, Vigo | 10 days |
| May 13, 10:24 AM EDT | River Flood Warning | IND | Sullivan, Vigo | 12 days |
| May 13, 10:24 AM EDT | River Flood Warning | IND | Clay, Greene | 3 days |
| May 13, 4:52 PM EDT | Areal Flood Warning | IND | Bartholomew, Brown, Decatur, Jackson, Jennings, Monroe | 6 hr |
| May 13, 7:29 PM EDT | Areal Flood Warning | IND | Clay, Greene, Monroe, Morgan, Owen, Putnam | 3 hr |
| May 13, 7:54 PM EDT | Severe Thunderstorm Warning | IND | Hendricks, Johnson, Marion, Morgan | 36 min |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.